About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (6)

Oct 3, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Update, 10/3/13. Still have tinnitus, but the rest of the symptoms seem to be gone. That being said, I recently made a priority of getting plenty of sleep, which I think has a lot to do with my feeling better. I also exercise daily.

Sep 8, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Update, Sunday 9/8/13. More improvement. Still have tinnitus, but it’s less loud. Vertigo is 95% gone. Far fewer brain zaps. Best of all, my ability to feel happy emotions has returned!

Sep 3, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I am no medical expert, but from what I’ve read on this forum and my own experience, I think that alternating days just keeps you in withdrawal. I made the choice to go cold turkey and for me I think it’s the right choice. If I were more patient I would have looked for a compounding pharmacy like the person in the post immediately below mine.

Sep 3, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Checking in, Tuesday 9/3/13. It’s day 9 of being off Pristiq cold turkey. I feel quite a bit better; still have tinnitus, brain zaps and vertigo, but they are milder. I am just keeping the faith that I will be back to normal soon.

For me, exercise, eating, and sleeping all make the symptoms go away temporarily. Alcohol makes them worse.

Aug 31, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I’m right there with you. I just posted my story above. How are you today?

Aug 31, 2013 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I thought I’d add my voice to this discussion. I’m a 52 year old female, and started taking Pristiq in late 2011, 50 mg, for mild anxiety. I just wanted to not feel so stressed all the time, and my doctor was happy to let me try medicating it. The Pristiq didn’t help with my anxiety; learning my own coping mechanisms is the way to go.

It’s now Saturday 8/31/13 and I have been trying to stop Pristiq for about a month, because I don’t want to be taking something I don’t need. Plus, I had the shortness of breath, and had gained a lot of weight on it (much of which I’ve lost in the last several months through a nutrition and exercise program). I tried putting myself on a schedule of taking it every 27 hours for a week, then every 30 hours, then every 36 hours, etc. – gradually increasing the time between doses. I did ok until I got to every 48 hours, and then it was the ping-pong effect of one day ok (after taking a pill), then the next day feeling brain zaps, dizziness, and nausea.

So last Sunday I decided to grit my teeth and quit cold turkey. The last pill I took was last Saturday night, so the first dose I skipped was Sunday night. Thus, I count Monday as my first day off the drug. The week has been rough, but I still managed to go to work and do the things I need to do. I’ve had brain zaps, tinnitus, and vertigo. The brain zaps lessened a couple of days go and the tinnitus became more prevalent. The vertigo is the main thing bothering me – I feel nauseous in a carsick kind of way. I’m about to go get some “coculus indicus” which someone I trust told me is a homeopathic remedy for nausea. I’ve read this forum and haven’t been able to discern what the consensus is for how long the withdrawal symptoms generally last, but I am really hoping that by the start of the next work week I’m doing better.

One thing I’ve noticed is that when I go to the gym and work out (lifting), it makes the worst of the symptoms go away for a little while. That’s the best relief I’ve found, besides stuffing my face with food, which also works. But I don’t want to gain weight through the withdrawal process.

This post is kind of rambling .. which is another symptom of the withdrawal … my thoughts have been disjointed and I keep finding myself losing my train of thought. Oh, and I’ve been having crazy, epic dreams at night. I will be so glad when I’m back to normal.